Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 161, NWS Amarillo, TX

May 29, 2016Carson County, Hutchinson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 29, 2016, 3:04 PM CDT for Carson County, Hutchinson County, Texas. It was in force for 56 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 3:04 PM CDT (20:04 UTC)
Expired
May 29, 2016, 4:00 PM CDT
In force
56 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Carson County, TX, Hutchinson County, TX

The radar

The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:08 PM CDTHAIL 1.5Panhandle, TX
May 29, 3:13 PM CDTHAIL 1Panhandle, TXDIME TO NICKEL TO QUARTER SIZE HAIL COVERING THE ROAD AT HIGHWAY 60 AND 207
May 29, 3:15 PM CDTHAIL 1Panhandle, TX
May 29, 3:27 PM CDTHAIL 1Panhandle, TXWATER IS ACROSS ROADWAYS WITHIN AND NEAR PANHANDLE...TO INCLUDE U.S. HIGHWAY 60. ALSO...QUARTER SIZED HAIL UP TO AN INCH DEEP WITH HAIL STILL FALLING.
May 29, 3:30 PM CDTTSTM WND GST 586 Sse White Deer, TXLAZY H FARMS SCHOOL NET SITE
May 29, 3:43 PM CDTHAIL 0.889 Ese Panhandle, TXHAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:53 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

335 
WUUS54 KAMA 292004
SVRAMA
TXC065-233-292100-
/O.NEW.KAMA.SV.W.0161.160529T2004Z-160529T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 400 PM CDT

* AT 304 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHEAST OF PRINGLE TO 4 MILES SOUTH OF
  PANHANDLE...MOVING EAST AT 15 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  BORGER...PANHANDLE...FRITCH...STINNETT...WHITE DEER...GROOM...SKELLYTOWN...
  SANFORD...PRINGLE AND PANTEX.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 113.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3518 10162 3605 10162 3606 10109 3518 10109
TIME...MOT...LOC 2004Z 292DEG 24KT 3601 10140 3529 10140 

HAIL...1.75IN
WIND...60MPH
 
$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:59 PM CDT, 5 minutes earlier.

Area forecast discussion, May 29, 2:59 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
259 PM CDT SUN MAY 29 2016

.Mesoscale Update...
...Severe weather and flash flooding is likely today...
An upper low located over southern California has placed our region
under southwesterly flow aloft. A passing shortwave trough over
eastern New Mexico has promoted lee side cyclogenesis over
southeastern Colorado, while aiding in sharpening the dryline over
eastern New Mexico. The latest 18z sounding indicated plenty of
MLCAPE 2000-3000 J/kg, with PW approaching an inch. Thunderstorms in
the area have produced large hail and heavy rainfall. At present,
damaging winds have not been noted, but will likely become a concern
should storms organize in a linear fashion. Storm development will
continue this afternoon across a line west to east from Channing to
Miami to the Oklahoma state line, with these storms slowly moving
east. Additional storm development along the dryline in eastern New
Mexico has the potential to organize in a linear mode, with potential
cold pool propagation to the east later this afternoon and evening.
Storms should continue to develop and move east through late tonight.

Bieda

&&

.Discussion...See above mesoscale update for information about
today's forecast.  Monday is going to be dependent on convection
ongoing this afternoon. Should cloud cover and a significant cold
pool remain, potentially delaying the onset of heating Monday, then
the severe weather potential will be focused along the dryline
expected to remain in eastern New Mexico. Should the atmosphere
recover from today's convection, then convection could initiate by
midday with a forecasted 2500-3500 J/kg of MLCAPE. Convective timing
will be dependent on a passing negatively tilted short wave trough
ejecting out from the desert southwest. Vertical shear of 35-40 kts
will be supportive of linear and discrete supercell formation with
large hail, damaging winds and heavy rainfall the likely threats. The
tornado threat cannot be ruled out on Monday, especially as vorticity
maxima pass aloft aiding in the veering of winds.

On Tuesday into Wednesday, the upper low will remain cut off over
southern Arizona. Continued southwesterly flow will remain over the
region, with another upper low across the northern tier of the U.S.
helping push a cold front down the front range of the Rockies. As
moist southeasterly flow remains over our area, and the dryline
continues to hang back along the NM/TX stateline, another round of
thunderstorms (some of which could be severe) Tuesday afternoon.
Latest forecast guidance suggests that anywhere between 1500-2500
J/kg of MLCAPE will be possible, but shear remains quite light. This
could limit severe convective potential, but large hail and damaging
winds are still possible with the strongest storms.

A cold front pushing through the area on Wednesday will help push
moisture further south away from the area, with upper level low
possibly weakening Wednesday and Thursday. With northerly flow behind
the passing cold front, a drier airmass will be in place such that
the precipitation chances expected to decrease as the day progresses
Wednesday afternoon. Dry northerly flow will remain on Thursday and
Friday, with a ridge of high pressure building over the desert
southwest. This should help keep gulf moisture well south and east of
our area, and limit convective potential for the remainder of the
forecast period.

Bieda

&&

.Aviation...Previous Discussion...18z TAFs...Dryline remains west of
forecast area, and is expected to remain west of all terminals
through this forecast period. Scattered thunderstorms expected to
develop along and ahead of dryline as vorticity maximum near KROW
moves in from the southwest. Considerable uncertainty regarding
timing and location of thunderstorms. Will keep thunder in forecasts
through 03z Monday at northern terminals and through 08z at KAMA. May
see early morning stratus develop, depending on how convection
evolves through the evening.

Cockrell

&&

.Hydrology...Latest radar is showing a line of slow moving
thunderstorms across the western and central portions of the Texas
Panhandle. In combination with the latest 18z sounding showing
increasing PWV values to around an inch, and expected storm motions
on the order of 10 to 20 MPH, have issued a flash flood watch for the
entire Texas and Oklahoma Panhandles through 1 AM Monday morning.
As the region stays under moist low level southeasterly flow, and
with slow forward progression of an upper low over the desert
southwest, the combined Panhandles will remain primed for slow moving
thunderstorms capable of producing heavy rainfall Monday thru
Wednesday. A cold front is expected to move into the combined
Panhandles on Wednesday, and push out moisture by late Wednesday
night.

Bieda

&&

.Preliminary Point Temps/Pops...
Amarillo TX                83  56  83  58  81 /  60  50  50  40  60
Beaver OK                  79  55  86  60  81 /  90  40  20  30  60
Boise City OK              81  51  83  54  76 /  30  30  30  20  40
Borger TX                  80  57  85  61  84 /  90  50  40  40  60
Boys Ranch TX              85  56  88  58  84 /  90  40  50  30  50
Canyon TX                  86  56  87  58  85 /  60  40  50  40  60
Clarendon TX               84  59  80  60  80 /  60  50  40  40  60
Dalhart TX                 84  54  87  55  80 /  90  40  30  20  40
Guymon OK                  78  55  86  58  80 /  50  40  40  30  50
Hereford TX                82  55  88  59  83 /  50  40  50  30  50
Lipscomb TX                81  57  83  61  81 /  90  50  20  40  60
Pampa TX                   82  56  82  60  83 /  90  50  40  40  60
Shamrock TX                86  59  82  62  80 /  70  60  30  40  60
Wellington TX              89  61  84  63  82 /  70  70  30  40  70

&&

.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 1 AM CDT Monday for the following zones:
     Armstrong...Carson...Collingsworth...Dallam...Deaf Smith...
     Donley...Gray...Hansford...Hartley...Hemphill...
     Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
     Potter...Randall...Roberts...Sherman...Wheeler.

OK...Flash Flood Watch until 1 AM CDT Monday for the following zones:
     Beaver...Cimarron...Texas.

&&

3/98
Hazardous weather outlook, May 29, 2:07 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
207 PM CDT SUN MAY 29 2016

OKZ001>003-TXZ001>020-300715-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
207 PM CDT SUN MAY 29 2016

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT MONDAY FOR THE TEXAS
AND OKLAHOMA PANHANDLES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED THIS AFTERNOON
AND EVENING. HEAVY RAINFALL WITH SLOW MOVING THUNDERSTORMS CAN
PRODUCE LOCALIZED FLOODING AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL CONTINUE MEMORIAL DAY THROUGH TUESDAY NIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS DURING THIS
PERIOD MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINFALL. HEAVY RAIN AND SLOW STORM MOVEMENT COULD
CAUSE LOCALIZED FLOODING OR FLASH FLOODING.

THUNDERSTORM CHANCES MAY LINGER INTO WEDNESDAY AND THURSDAY ACROSS
PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ACTIVATE FOR
THIS AFTERNOON AND EVENING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT
OFFICIALS SHOULD BE READY TO ACTIVATE ON MONDAY AND TUESDAY.

BIEDA

In the hours before

Local storm report, May 29, 2:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             FRITCH                  35.64N 101.60W
05/29/2016  E0.88 INCH       HUTCHINSON         TX   PUBLIC

&&

EVENT NUMBER AMA1600514

CE
Local storm report, May 29, 2:43 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
243 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      BORGER                  35.66N 101.40W
05/29/2016                   HUTCHINSON         TX   EMERGENCY MNGR

            FLASH FLOODING IS REPORTED IN PROGRESS ACROSS STEVENS
            AND HAZELWOOD NEAR BORGER. BARRICADES HAVE BEEN SET UP
            IN THOSE LOCATIONS.

&&

EVENT NUMBER AMA1600515

BIEDA
Local storm report, May 29, 2:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             3 S STRATFORD           36.29N 102.07W
05/29/2016  M1.75 INCH       SHERMAN            TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1600516

TAS
Local storm report, May 29, 2:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             STRATFORD               36.34N 102.08W
05/29/2016  M1.75 INCH       SHERMAN            TX   CO-OP OBSERVER

&&

EVENT NUMBER AMA1600517

TAS
Local storm report, May 29, 2:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             STRATFORD               36.34N 102.08W
05/29/2016  M2.00 INCH       SHERMAN            TX   CO-OP OBSERVER

&&

EVENT NUMBER AMA1600518

TAS
Local storm report, May 29, 3:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             PANHANDLE               35.35N 101.38W
05/29/2016  M1.75 INCH       CARSON             TX   CITY OFFICIAL

&&

EVENT NUMBER AMA1600519

TAS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:41 AM CDTSpecial Weather StatementAMAMoore49 min
May 29, 8:30 AM CDTSpecial Weather StatementAMAHansford60 min
May 29, 9:21 AM CDTSpecial Weather StatementAMAHutchinson54 min
May 29, 9:30 AM CDTSpecial Weather StatementAMAHansford60 min
May 29, 9:58 AM CDTSevere Thunderstorm WarningAMALipscomb32 min
May 29, 12:47 PM CDTSpecial Weather StatementAMAMoore, Oldham58 min
May 29, 12:54 PM CDTSpecial Weather StatementAMAOchiltree66 min
May 29, 1:12 PM CDTSpecial Weather StatementAMAHansford, Roberts63 min
May 29, 1:28 PM CDTSpecial Weather StatementAMAHutchinson62 min
May 29, 1:38 PM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more10 hr
May 29, 1:40 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts65 min
May 29, 1:54 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Potter66 min
May 29, 1:56 PM CDTFlash Flood WarningAMAHansford, Hutchinson, Ochiltree, Roberts3 hr
May 29, 2:02 PM CDTSevere Thunderstorm WarningAMAHutchinson58 min
May 29, 2:10 PM CDTAreal Flood AdvisoryAMAHartley, Moore, Oldham, Potter3 hr
May 29, 2:10 PM CDTSevere Thunderstorm WarningAMACarson65 min
May 29, 2:17 PM CDTAreal Flood AdvisoryAMACarson, Hutchinson, Moore, Potter3 hr
May 29, 2:19 PM CDTAreal Flood AdvisoryAMAGray, Hemphill, Roberts, Wheeler3 hr
May 29, 2:27 PM CDTFlash Flood WarningAMACarson, Hutchinson, Moore, Potter3 hr
May 29, 2:28 PM CDTSevere Thunderstorm WarningAMAOldham62 min
May 29, 2:35 PM CDTFlash Flood WarningAMAGray, Hemphill, Roberts, Wheeler3 hr
May 29, 2:40 PM CDTSevere Thunderstorm WarningAMADallam, Sherman65 min
May 29, 2:43 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts62 min
May 29, 2:52 PM CDTSevere Thunderstorm WarningAMASherman53 min
May 29, 3:01 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Wheeler59 min
May 29, 3:20 PM CDTFlash Flood WarningAMACarson3 hr
May 29, 3:21 PM CDTSpecial Weather StatementAMAPotter39 min
May 29, 3:26 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham64 min
May 29, 3:36 PM CDTSevere Thunderstorm WarningAMAPotter, Randall54 min
May 29, 3:37 PM CDTAreal Flood AdvisoryAMADallam, Hansford, Sherman3 hr
May 29, 3:56 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler64 min
May 29, 3:57 PM CDTFlash Flood WarningAMAArmstrong, Carson, Donley, Gray3 hr
May 29, 4:02 PM CDTAreal Flood AdvisoryAMAArmstrong, Donley3 hr
May 29, 4:05 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham3 hr
May 29, 4:08 PM CDTAreal Flood AdvisoryAMAWheeler3 hr
May 29, 4:15 PM CDTAreal Flood AdvisoryAMACarson, Deaf Smith, Oldham, Potter, Randall3 hr
May 29, 4:29 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall61 min
May 29, 4:43 PM CDTFlash Flood WarningAMAWheeler3 hr
May 29, 4:54 PM CDTAreal Flood AdvisoryAMAArmstrong, Deaf Smith, Randall3 hr
May 29, 4:57 PM CDTAreal Flood AdvisoryAMACollingsworth, Donley3 hr
May 29, 5:14 PM CDTFlash Flood WarningAMAArmstrong, Carson, Deaf Smith, Potter, Randall3 hr
May 29, 6:13 PM CDTFlash Flood WarningAMACarson3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.